Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 38, NWS Indianapolis, IN

June 7, 20086 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 7, 2008, 8:00 AM EDT for 6 counties in Indiana. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 8:00 AM EDT (12:00 UTC)
Expired
Jun 7, 2008, 9:00 PM EDT
In force
13 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Bartholomew County, IN, Decatur County, IN, Hancock County, IN, Johnson County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 9:40 AM EDTFLASH FLOODColumbus, INFLASH FLOODING OCCURRING. SPOTTER REPORTS FLOODING IN AREAS THAT RARELY FLOOD.
Jun 7, 11:30 AM EDTHEAVY RAIN 9.3Edinburgh, INSTORM TOTAL OF 9.30 INCHES REPORTED BY EDINBURGH FIRE DEPARTMENT.
Jun 7, 1:15 PM EDTHEAVY RAIN 10.94Edinburgh, INEDINBURGH FIRE DEPARTMENT REPORTS 10.94 INCHES STORM TOTAL RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 071202
FFWIND
INC005-031-059-081-139-145-071600-
/O.NEW.KIND.FF.W.0038.080607T1200Z-080607T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 AM EDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTH CENTRAL HANCOCK COUNTY IN CENTRAL INDIANA...
  EXTREME SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL NOON EDT

* AT 800 AM EDT...VERY HEAVY RAIN WAS OCCURRING FROM THUNDERSTORMS   
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORRISTOWN...FAIRLAND AND CARTHAGE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 58 AND 85.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 100 AND 143.

HEAVY RAINS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED IN THE WARNED 
AREA OVERNIGHT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1200Z 180DEG 0KT 3950 8567

$$
5 follow-up statements
000 
WGUS73 KIND 071421
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SAT JUN 7 2008

INC005-031-059-081-139-145-071600-
/O.CON.KIND.FF.W.0038.000000T0000Z-080607T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
1015 AM EDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 1011 AM EDT...WEATHER RADAR INDICATED SHOWERS AND 
THUNDERSTORMS...SOME WITH HEAVY RAIN...CONTINUED ACROSS THE THE 
AREA. THE HEAVIEST RAINFALL THROUGH NOON TIME...WITH ADDITIONAL 
AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE...IS EXPECTED TO OCCUR OVER 
AREAS BOUNDED BY A COLUMBUS...GREENSBURG...SHELBYVILLE...RUSHVILLE 
LINE. WIDESPREAD AND SIGNIFICANT FLOODING IS OCCURRING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1415Z 180DEG 0KT 3950 8567

$$

JAS
000 
WGUS53 KIND 071515
FFWIND
INC005-031-059-081-139-145-071900-
/O.EXT.KIND.FF.W.0038.000000T0000Z-080607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 1107 AM EDT...WEATHER RADAR INDICATED SHOWERS AND 
  THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO            
  MOVE ACROSS THE WARNED AREA THROUGH THE EARLY AFTERNOON            
  HOURS. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE       
  POSSIBLE. WIDESPREAD AND SIGNIFICANT FLOODING IS OCCURRING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORRISTOWN...FAIRLAND AND CARTHAGE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1511Z 180DEG 0KT 3950 8567

$$

JAS
000 
WGUS73 KIND 071702
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EDT SAT JUN 7 2008

INC005-031-059-081-139-145-071900-
/O.CON.KIND.FF.W.0038.000000T0000Z-080607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
1256 PM EDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 1253 PM EDT...WEATHER RADAR INDICATED HEAVY SHOWERS AND 
THUNDERSTORMS GENERALLY ALONG A COLUMBUS TO GREENSBURG LINE. 
THIS AREA OF HEAVY RAIN IS EXPECTED TO GRADUALLY DIMINISH THROUGHOUT 
THE AFTERNOON HOURS. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE 
INCH IS POSSIBLE IN THESE AREAS.

THIS IS A VERY SERIOUS SITUATION...WITH WIDESPREAD AND SEVERE 
FLOODING OCCURRING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1656Z 180DEG 0KT 3950 8567

$$

JAS
000 
WGUS53 KIND 071807
FFWIND
INC005-031-059-081-139-145-080100-
/O.EXT.KIND.FF.W.0038.000000T0000Z-080608T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 203 PM EDT...WEATHER RADAR INDICATED THE RAIN HAS ENDED         
  ACROSS THE WARNED AREA. HOWEVER...CONDITIONS ARE FAVORABLE FOR     
  ADDITIONAL THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. ANY      
  ADDITIONAL RAINFALL WILL EXACERBATE THE CURRENT FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORRISTOWN...FAIRLAND AND CARTHAGE.

THIS IS A VERY SERIOUS SITUATION. WIDESPREAD AND SEVERE FLOODING IS 
OCCURRING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 1805Z 180DEG 0KT 3950 8567

$$

JAS
000 
WGUS73 KIND 072117
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUN 7 2008

INC005-031-059-081-139-145-080100-
/O.CON.KIND.FF.W.0038.000000T0000Z-080608T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-DECATUR-HANCOCK-JOHNSON-RUSH-SHELBY-
513 PM EDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BARTHOLOMEW...DECATUR...SOUTHEASTERN JOHNSON...SHELBY...RUSH AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 512 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
DANGEROUS FLOODING IN PROGRESS ACROSS THE ENTIRE AREA. NUMEROUS 
ROADWAYS WILL REMAIN INUNDATED OVERNIGHT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN...
FAIRLAND AND CARTHAGE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3929 8533 3913 8570 3913 8580 3908 8581
      3906 8586 3905 8609 3915 8610 3933 8610
      3935 8598 3970 8596 3977 8531
TIME...MOT...LOC 2113Z 180DEG 0KT 3950 8567

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 7:10 AM EDT, 50 minutes earlier.

Area forecast discussion, Jun 7, 7:10 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 AM EDT SAT JUN 7 2008

.AVIATION...DISCUSSION FOR 071200Z TAF ISSUANCE.
CONTINUOUS TRWS SHOULD FINALLY END MID TO LATE MRNG AS LOW LVL JET
SHIFTS INTO NRN INDIANA. AFTER THAT...KEEP VCTS IN WITH INSTABILLITY
FM THE MODELS AROUND 3000 J/KG BY THE AFTERNOON AND LEFT OVER
BOUNDARIES AND WEAK S/WS FAVOR KEEPING CBS IN THROUGH AT LEAST 00Z
SUN. CU DEVELPOMENT PROGS AND TEMP/DEW PT SPREADS TOMORROW FAVOR A
BRIEF PS OF MVFR CU LATE TOMORROW MRNG THROUGH EARLY
AFTERNOON...OTHER EXPECT MOSTLY VFR. WINDS WL STAY UP ENOUGH TO KEEP
FOG AWAY. GUSTY SW WINDS ONCE AGAIN TODAY WITH SOME SS CREATING SOME
MIXING.

&&

.DISCUSSION...FORECAST FOCUS WILL REVOLVE AROUND TSRA CHANCES TODAY
AND FLOOD ISSUES.

A LARGE AREA OF CONVECTION HAS CONTINUED TO DEVELOP TO THE WEST/SW
OF THE IND CWA THIS MORNING THANKS TO OLD BOUNDARIES PROVIDING FOCUS
FOR DEVELOPMENT AND H85 FLOW PARALLEL TO THE SURFACE BOUNDARIES.
TRAINING OF THESE CELLS HAS BEEN OCCURRING MOST OF THE NIGHT AND
SHOWS LITTLE SIGN OF LETTING UP THIS MORNING.  SATELLITE CLOUD TOPS
CONTINUE TO COOL WHILE MORE DEVELOPMENT IS TAKING PLACE ACROSS
CENTRAL ILLINOIS AT 07Z.

TODAY...WILL RAISE POPS OVER MOST OF CENTRAL INDIANA TO COVER THE
PERSISTANT TSRA ACTIVITY.  QPF WILL BE HIGH IN SOME AREAS WITH STORM
TOTALS POSSIBLY REACHING OVER 5 INCHES.  THE HARDEST HIT AREAS ARE
NOW UNDER AN AREAL FLOOD WARNING UNTIL 915AM AND WILL KEEP THAT
GOING.  WILL CONTINUE TO EVALUATE THE NEED FOR EXPANSION THROUGH THE
EARLY MORNING HOURS.  AFTER THIS OVERNIGHT ACTIVITY BEGINS TO WANE
LATER THIS MORNING SOME BREAKS IN THE CLOUDS WILL BE POSSIBLE.  THIS
IN TURN WILL ALLOW FOR SOME DESTABILIZATION AND MORE TSRA THIS
AFTERNOON.  TEMPS WILL BE NEARLY IDENTICAL TODAY AS YESTERDAY.

TONIGHT...ACTIVITY SHOULD BE OVER BY TONIGHT AS UPPER SUPPORT SHIFTS
NORTH.  TEMPS WILL STILL BE IN THE 70S WITH WARM H85 TEMPS STILL
OVER US.

SUNDAY...QUIET WEATHER IS EXPECTED THROUGH ON SUNDAY AS THE
PERSISTENT HIGH OVER THE SE CONUS HANGS TOUGH.  LITTLE AIRMASS
MODIFICATION IS EXPECTED SO TEMPS WILL REMAIN IN THE UPPER 80S/LOW
90S FOR HIGHS AND AROUND 70 FOR LOWS.

MONDAY AND TUESDAY...NEXT SYSTEM WILL BEGIN TO AFFECT CENTRAL
INDIANA ON MONDAY.  IT LOOKS VERY SIMILAR TO THE CURRENT SYSTEM WITH
A SFC LOW TO THE WEST THAT WILL BE SHOVED N/NE INTO THE GREAT LAKES
SINCE EASTWARD MOVEMENT WILL BE THWARTED BY THE SE CONUS RIDGE EARLY
ON.  BY MONDAY NIGHT BOTH THE NAM/GFS SHOW THE FRONT MAKING MORE
PROGRESS INTO CENTRAL INDIANA BRINGING COOLER TEMPS TO THE REGION.
THE COOL DOWN WILL ONLY BE AROUND 4C AT H85 AND THAT WILL GIVE
ROUGHLY LOW TO MID 80S AT THE SFC FOR TUESDAY.

WEDNESDAY THROUGH FRIDAY...THE GFS/ECMWF SHOW H5 RIDGING SHIFTING
FROM THE SE CONUS TO THE SW CONUS.  FLOW OVER INDIANA GOES MORE
ZONAL WHICH WILL GIVE US A PERIOD OF QUIET WEATHER.  TEMPS WILL
STILL BE ABOVE NORMAL IN THE MID 80S.  BY FRIDAY ANOTHER COLD FRONT
WILL BE MOVING INTO THE STATE BRINGING ANOTHER ROUND OF TSRA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...MK
PUBLIC...SALLY
Hazardous weather outlook, Jun 7, 4:49 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 AM EDT SAT JUN 7 2008

INZ021-028>031-035>049-051>057-060>065-067>072-080900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
449 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WIND AND HAIL THE MAIN THREAT.

WIDESPREAD FLOODING WILL OCCUR MAINLY ALONG AND SOUTH OF
INTERSTATE 70 DUE TO NEARLY CONTINUOUS HEAVY RAINFALL OVERNIGHT.
ADDITIONAL STORMS THAT ARE EXPECTED THIS AFTERNOON WILL ALSO
CONTAIN HEAVY RAIN AND POSSIBLE FLASH FLOODING.

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. THE HEAT INDEX WILL
REACH THE LOWER TO MIDDLE 90S. REMEMBER TO SLOW DOWN AND DRINK
PLENTY OF WATER WHEN OUTDOORS IN THE HEAT.

ALSO REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
HAZARD WITH ANY STORM THAT FORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS
ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD
STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE
INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 7, 4:41 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     FLASH FLOOD      STINESVILLE             39.30N 86.65W
06/07/2008                   MONROE             IN   LAW ENFORCEMENT

            STATE ROAD 37 FLOODED ACROSS THE NORTHERN PART OF MONROE
            COUNTY. MANY ROADS CLOSED AND SOME HOMES BEING EVACUATED
            AT STINESVILLE AND ELLETTSVILLE.

&&

MKOCH
Local storm report, Jun 7, 5:12 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     HEAVY RAIN       3 S PARAGON             39.35N 86.56W
06/07/2008  M0.00 INCH       MORGAN             IN   CO-OP OBSERVER

            6.09 INCHES OF RAIN MEASURE SINCE YESTERDAY EVENING.

&&

MKOCH
Local storm report, Jun 7, 5:14 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     HEAVY RAIN       3 S PARAGON             39.35N 86.56W
06/07/2008  M6.09 INCH       MORGAN             IN   CO-OP OBSERVER

            6.09 INCHES OF RAIN MEASURE SINCE YESTERDAY EVENING.

&&

MKOCH
Local storm report, Jun 7, 6:34 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     FLASH FLOOD      MARTINSVILLE            39.42N 86.42W
06/07/2008                   MORGAN             IN   FIRE DEPT/RESCUE

            WASHINGTON TOWNSHIP FIRE DEPT REPORTS MULTIPLE WATER
            RESCUES FROM RISING STREAMS AND WATER OVER THE ROADWAYS.

&&

SALLY
Local storm report, Jun 7, 7:15 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      1 S MARTINSVILLE        39.41N 86.42W
06/07/2008                   MORGAN             IN   TRAINED SPOTTER

            WATER RESCUES UNDERWAY NEAR S.R. 37 AND LIBERTY CHURCH
            RD.

&&
Local storm report, Jun 7, 7:46 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 AM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       3 S PARAGON             39.35N 86.56W
06/07/2008  M8.67 INCH       MORGAN             IN   MESONET

            COCORAHS SPOTTER REPORTS 8.67 STORM TOTAL WITH RAIN
            CONTINUING.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:25 PM EDTSevere Thunderstorm WarningINDClay, Monroe, Owen, Putnam50 min
Jun 6, 9:00 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan, Owen, Putnam45 min
Jun 6, 9:16 PM EDTFlash Flood WarningINDClay, Greene, Owen, Sullivan, Vigo4 hr
Jun 6, 9:29 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson30 min
Jun 6, 10:01 PM EDTSevere Thunderstorm WarningINDBartholomew, Shelby15 min
Jun 6, 10:50 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe40 min
Jun 7, 12:19 AM EDTFlash Flood WarningINDMonroe4 hr
Jun 7, 1:13 AM EDTAreal Flood WarningINDClay, Greene, Morgan, Owen, Putnam, Sullivan and 1 more3 hr
Jun 7, 4:07 AM EDTFlash Flood WarningINDBrown, Clay, Greene, Johnson, Monroe, Morgan and 4 more18 hr
Jun 7, 8:36 AM EDTAreal Flood WarningINDBoone, Fountain, Hendricks, Johnson, Marion, Montgomery and 4 more4 hr
Jun 7, 8:50 AM EDTRiver Flood WarningINDClay, Greene5 days
Jun 7, 10:29 AM EDTFlash Flood WarningINDHendricks, Johnson, Marion, Morgan, Putnam4 hr
Jun 7, 12:19 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Hamilton, Montgomery, Tippecanoe and 2 more3 hr
Jun 7, 1:53 PM EDTFlash Flood WarningINDHendricks, Johnson, Marion, Morgan, Putnam6 hr
Jun 7, 3:28 PM EDTAreal Flood WarningINDBoone, Carroll, Clinton, Delaware, Hamilton, Henry and 3 more3 hr
Jun 7, 5:48 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days
Jun 7, 5:48 PM EDTRiver Flood WarningINDBartholomew, Jackson68 hr
Jun 7, 5:48 PM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike8 days
Jun 7, 5:48 PM EDTRiver Flood WarningINDMontgomery, Parke30 hr
Jun 7, 5:48 PM EDTRiver Flood WarningINDShelby19 hr
Jun 7, 7:53 PM EDTAreal Flood WarningINDHendricks, Johnson, Marion, Morgan, Putnam15 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.